Turn on thread page Beta
    • Thread Starter
    Offline

    0
    ReputationRep:
    Ok well ive searched for this and read up but id still like some help please

    I've got what i originally thought was Cystitis: hurts when you wee, wee more often, feels like you need to more often etc.

    So i went and got some of that sodium citrate stuff to sort it, which worked for about a day, doesnt have an affect anymore =/

    I've also been drinking cranberry juice and driking lots of water, but its getting worse, and i've had it for 5 days now

    Before when i had it i just drank loads of water and it went in 2 days.

    So im a bit worried now, and today there was some blood present, so i was wondering of anyone knew whether it is just bad cystitis or something worse?
    Like a kidney thing :s

    Or anything more i can do for it?
    I'm going to make a doctors appointment tomorro anyway but i'd just like advice for now, im in agony

    Thankyou x
    Offline

    10
    ReputationRep:
    Sounds like a bladder infection.
    Offline

    1
    ReputationRep:
    There is the "simple cystitis" and the "haemorrhagic cystitis" which looks much more dangerous, since the urine can be really blood red, even with sort of clots in it. This is due to the infection affecting the mucous tissue of your bladder. I guess that is what is happening to you just now.

    It is not really very much worse than the simple cystitis,but the fact that you are not better even though you did all the things like drink more (at least 3 litres/day) etc. shows that the bacteria are liking it in your bladder. In order to prevent things from getting worse, i.e. the infection "climbing" up to your kidneys, you should see a doctor asap and have an antibiotic such as cotrimoxazol or ofloxacin.
    Having pains in your lower back that persist, could mean your kidneys are affected too. Then the doctor is even more important.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Leisure17)
    There is the "simple cystitis" and the "haemorrhagic cystitis" which looks much more dangerous, since the urine can be really blood red, even with sort of clots in it. This is due to the infection affecting the mucous tissue of your bladder. I guess that is what is happening to you just now.

    It is not really very much worse than the simple cystitis,but the fact that you are not better even though you did all the things like drink more (at least 3 litres/day) etc. shows that the bacteria are liking it in your bladder. In order to prevent things from getting worse, i.e. the infection "climbing" up to your kidneys, you should see a doctor asap and have an antibiotic such as cotrimoxazol or ofloxacin.
    Having pains in your lower back that persist, could mean your kidneys are affected too. Then the doctor is even more important.
    Thanyou very much, this has really helped, i had pains in my lower back (on the left) the other day, but theyre not persistant.
    I'll deffinately make that appointment tomorro, im getting a bit worried
    I'm allergic to penacillin will that affect the kind of antibiotics they can give me?
    Thanks again x
    Offline

    16
    ReputationRep:
    I was given trimethoprim for my cystitis.. it's more effective in this case, I think. But they might give you something else as your case may be different and I am not a doctor!
    Offline

    10
    ReputationRep:
    I too was given trimethoprim for my UTI which cleared it up lickety split - however it came back just over a month later! So my doc ordered me to up my water intake (even more!) and drink cranberry juice
    Offline

    1
    ReputationRep:
    Tell them about being allergic, so they know what not to give you.

    Cotrimoxazol is the first choice in a once off cystitis. Since this is not the first infection you have had and it seems to be rather obstinate they will quite certainly resort to something different. It is usually known well to the doctors which antibiotic works for which kind of cystitis.
    Please take it for as long as they tell you and don't stop taking the antibiotic once you feel better. That way you would help breed bacteria with an antibiotic resistance and the infection would probably come again.
    And don't forget: antibiotics and the pill can be a problem.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Leisure17)
    Tell them about being allergic, so they know what not to give you.

    Cotrimoxazol is the first choice in a once off cystitis. Since this is not the first infection you have had and it seems to be rather obstinate they will quite certainly resort to something different. It is usually known well to the doctors which antibiotic works for which kind of cystitis.
    Please take it for as long as they tell you and don't stop taking the antibiotic once you feel better. That way you would help breed bacteria with an antibiotic resistance and the infection would probably come again.
    And don't forget: antibiotics and the pill can be a problem.
    Again thankyou, you've been very helpfull
    I was worried about contraception, as im not on the pill but implanon (the 3 year contraception, implanted in your arm)

    I was really hoping the antibiotics wouldnt affect it :/
    Offline

    1
    ReputationRep:
    Implanon shouldn't be a problem. The problem with antibiotics and the pill is, that antibiotics can upset your intestines, causing diarrhoea and thus malabsorbtion of the contents or your pill, resulting in too little of the hormones being in your body -> no contraception.
    But since Implanon has nothing to do with the absorbtion via the intestine that problem will not occur.
    Sex can be the cause of these infections though, as you probably know. Drinking a big glass of water "before" (if possible) and going to the toilet afterwards can minimize the risk of infection.
    Hope you get better soon.
    Offline

    16
    ReputationRep:
    Antibiotics do NOT affect Implanon. I have it and have been told this by several doctors Make sure you tell them you have it when you see the doc though
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Leisure17)
    Implanon shouldn't be a problem. The problem with antibiotics and the pill is, that antibiotics can upset your intestines, causing diarrhoea and thus malabsorbtion of the contents or your pill, resulting in too little of the hormones being in your body -> no contraception.
    But since the implanted contraception has nothing to do with the absorbtion via the intestine that problem will not occur.
    Sex can be the cause of these infections though, as you probably know. Drinking a big glass of water "before" (if possible) and going to the toilet afterwards can minimize the risk of infection.
    Hope you get better soon.
    Thankyou so much for your advice, and your get well wish
    x
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 19, 2007
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.